Cases reported "Drug Eruptions"

Filter by keywords:



Filtering documents. Please wait...

1/157. Pseudoporphyria induced by propionic acid derivatives.

    BACKGROUND: Pseudoporphyria is a photosensitive bullous skin disease that is distinguished from porphyria cutanea tarda (PCT) by its normal porphyrin profile. Drugs are a major cause of this disease, and the list of culprits is continually expanding. Nonsteroidal antiinflammatory agents (NSAIDs), especially naproxen and other propionic acid derivatives, appear to be the most common offenders. OBJECTIVE: The study was carried out to increase awareness about the etiology and characteristic features of pseudoporphyria. methods: We report two cases of pseudoporphyria caused by naproxen and oxaprozin. We review the current English language literature on this entity and discuss its clinical features, histology, ultrastructure, etiology, and pathophysiology. RESULTS: A 44-year-old man taking naproxen for chronic low back pain and a 20-year-old woman on oxaprozin for rheumatoid arthritis presented with tense bullae and cutaneous fragility on the face and the back of the hands. In both, skin biopsy showed a cell-poor subepidermal vesicle with festooning of the dermal papillae. Direct immunofluorescence revealed staining at the dermal-epidermal junction and around blood vessels with IgG in the first case and with IgG, IgA, and fibrin in the second case. urine collections and serum samples yielded normal levels of uro- and coproporphyrins. CONCLUSIONS: Most cases of pseudoporphyria are drug-induced. naproxen, the most common offender, has been associated with a dimorphic clinical pattern: a PCT-like presentation and one simulating erythropoietic protoporphyria in the pediatric population. Other NSAIDs of the propionic acid family can also cause pseudoporphyria.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

2/157. Chemotherapy-induced acral erythema (CIAE) with bullous reaction.

    Chemotherapy-induced acral erythema (CIAE) is a cutaneous response to a number of different chemotherapeutic agents. It causes a symmetrical, painful erythema of both the palms and soles which is self-limiting. CIAE with bullous reaction has been reported in relation to methotrexate, but it has been more commonly associated with cytosine arabinoside. We describe a case of CIAE with bullous reaction in a patient treated for Hodgkin's disease with a number of chemotherapeutic agents. We discuss the differential diagnosis of this condition which includes eccrine squamous syringometaplasia and acute graft vs. host disease
- - - - - - - - - -
ranking = 2
keywords = agent
(Clic here for more details about this article)

3/157. Necrotizing vasculitis of the skin and uterine cervix associated with minocycline therapy for acne vulgaris.

    In recent years, minocycline has become a commonly used agent for the treatment of acne vulgaris and rosacea. With this increased use have come reports of severe and in some cases life-threatening toxicity, often occurring in otherwise healthy young women after prolonged courses of minocycline. These adverse reactions include hepatotoxicity, drug-induced lupus erythematosus, eosinophilic pneumonitis, and hypersensitivity syndrome. We describe a 35-year-old woman who had necrotizing vasculitis of the skin and uterine cervix after 2 years of minocycline therapy for acne vulgaris. skin and cervical biopsies revealed acute inflammation involving through-and-through necrosis of vessel walls with thrombosis, focal fibrinoid change, and a perivascular lymphohistiocytic infiltrate. The disease fully resolved within 3 months of discontinuance of the minocycline therapy. patients should be informed of these rare but potentially serious adverse effects before the initiation of minocycline therapy. Early recognition of these complications can result in complete resolution.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

4/157. Multiple fixed drug eruption caused by iomeprol (Iomeron), a nonionic contrast medium.

    Most cases of drug eruption caused by nonionic contrast media (NICM) reported to date have been of the erythema multiforme type. Herein we report the first case of multiple fixed drug eruption (FDE) caused by iomeprol (Iomeron(R)). A 67-year-old woman developed multiple pea-sized erythematous papules on the trunk and extremities 4 days after receiving 100 ml of iomeprol for a computed tomography examination. Some of the papules coalesced, forming 7 large plaques on the limbs. Six months later, the patient was mistakenly administered iomeprol again. On the following morning, erythematous plaques admixed with vesicles recurred at the same sites as during the previous episode. In both episodes, the lesions cleared leaving pigmentation that faded with 6 weeks. Both patch testing and an intradermal test with iomeprol on lesional pigmented skin were positive. The present case indicates that NICM may cause multiple FDE and that repeated administration of the causative agent may increase the severity of the eruption.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

5/157. acute generalized exanthematous pustulosis induced by chromium picolinate.

    A case of acute generalized exanthematous pustulosis (AGEP) due to chromium picolinate is described. This supplemental form of chromium has received a great deal of interest recently because of its possible beneficial effects on both muscle strength and body composition. There have been no previous reports to our knowledge of adverse cutaneous reactions to this agent. Various aspects of AGEP are reviewed.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

6/157. glipizide-induced pigmented purpuric dermatosis.

    Pigmented purpuric dermatosis can occasionally be caused by various medications. No reported cases of oral hypoglycemic agents causing pigmented purpuric dermatosis exist. We report a case of glipizide-induced pigmented dermatosis.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

7/157. Pustular eruption induced by olanzapine, a novel antipsychotic agent.

    Pustular eruptions caused by medications are unusual. antipsychotic agents have not been previously reported to cause pustular reactions. We report a case of olanzapine-induced pustular drug eruption.
- - - - - - - - - -
ranking = 5
keywords = agent
(Clic here for more details about this article)

8/157. indinavir-associated maculopapular eruption.

    indinavir-associated adverse dermatologic reactions are rare but do occur. A 39-year-old man who was positive for the human immunodeficiency virus and had no known allergy, developed an erythematous, maculopapular eruption several hours after switching to a new triple-drug regimen consisting of stavudine, didanosine, and indinavir. The eruption completely resolved 2 weeks after he discontinued the antiretroviral combination. To preserve future treatment options, the patient was sequentially rechallenged with each agent and confirmed indinavir as the cause. The patient tolerated and responded to a new combination of stavudine, didanosine, and nelfinavir. The rapid onset of the adverse reaction suggested that it might have been immunoglobulin-E mediated. No cross-sensitivity between indinavir and nelfinavir was apparent.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

9/157. heparin-induced skin necrosis and low molecular weight heparins.

    heparin-induced skin necrosis is a rare but potentially devastating side-effect of low molecular weight heparins. These agents are widely used in surgical practice and doctors prescribing them should be aware of the condition, as failure to recognise it may increase morbidity. An unusually severe case is presented with a review of the literature.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)

10/157. Fixed drug eruption due to atenolol: a case report.

    We report a case of (generalized) fixed drug eruption induced by atenolol, a beta adrenoreceptor blocking agent. atenolol has been shown to be effective treatment for hypertension, angina pectoris and cardiac arrhythmia. However, adverse skin reactions are very rare. We present a case of (generalized) fixed drug eruption due to atenolol and review the cutaneous reaction to the drug.
- - - - - - - - - -
ranking = 1
keywords = agent
(Clic here for more details about this article)
| Next ->


Leave a message about 'Drug Eruptions'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.